MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROST, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CMNTD, MET/POLY

SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROST, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CMNTD, MET/POLY
Model Number 71441265
Medical Device Problem Codes Crack (1135); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the gii spc pri spacer block is presenting wear and tear.It has chips and cracks.No case related.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The o-rings in the head of the device are both broken.The device also has several nicks and scratches.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC PRI SPACER BLOCK
Common Device Name
PROST, KNEE, FEMOROTIBIAL, SEMI-CNSTRND, CMNTD, MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11016799
Report Number1020279-2020-07494
Device Sequence Number14593273
Product Code HRY
UDI-Device Identifier00885556034354
UDI-Public00885556034354
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441265
Device Catalogue Number71441265
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1